I was wondering if any one has had any experience losing weight while on topamax when they weren't overweight or didn't really need to lose weight. My doctor recently prescribed this to me and did a little research and learned of the weight loss side effect and thought I wouldn't mind losing a little weight to help with self esteem issues. If anyone has any experience with this or some insight I would appreciate it and if so at what dosage and when did you start to notice it? Thanks!
I'm in the same boat as you. I've read other feeds and everyone said it works just give it about 2 months. I so far have lost 6 pound and am on 150 mg how many mg are you on? I wish you the best of luck now we can go on this journey together :) I just wish the results were faster! Starting weight for me was 190 5"7 down to 184 but I carry all my weight in my v stomach do to other medication.
I got it prescribed as a mood stabiliser and had no idea about the weight loss side effect. When I started taking it I was 123 lbs (I'm a 5'2" female) and two months later I was down to 103 lbs. This was mostly because my stomach started hurting really bad whenever I ate large meals so I subconsciously started avoiding food out of fear for the pain. I found that even when I did eat I would not put on weight. I was happy at first as I wanted to lose some weight but I got scared of how quickly I was losing weight and how I was unable to stop it even if I stuffed my face with junk food.
Eventually I had to stop taking it and it took my metabolism about half a year to start putting weight back on.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jan 2010 • 1 answer
Posted 29 Jul 2015 • 5 answers
I was on topamax for weight loss it was helping alot but I changed doctors and my new doctor will t?
Posted 17 Jul 2016 • 1 answer
Posted 26 Oct 2016 • 5 answers
Posted 8 Nov 2016 • 2 answers